Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 100, NWS Jackson, KY

June 29, 201210 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 29, 2012, 7:24 PM EDT for 10 counties in Kentucky. It was in force for 36 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2012, 7:24 PM EDT (23:24 UTC)
Expired
Jun 29, 2012, 8:00 PM EDT
In force
36 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Breathitt County, KY, Floyd County, KY, Johnson County, KY, Knott County, KY, Magoffin County, KY, Martin County, KY, Morgan County, KY, Perry County, KY, Pike County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 72 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 7:25 PM EDTTSTM WND DMGPaintsville, KYTREES DOWN IN DOWNTOWN PAINTSVILLE.
Jun 29, 7:30 PM EDTTSTM WND DMGInez, KYSEVERAL TREES DOWN AND POWER OUTAGES.
Jun 29, 7:36 PM EDTTSTM WND DMGPrestonsburg, KYNUMEROUS CALLS OF TREES AND POWERLINES DOWN.
Jun 29, 7:42 PM EDTTSTM WND GST 93Turkey Creek, KYWIND GUST MEASURED BY HOME WEATHER STATION WITH ANEMOMETER 18 FEET ABOVE THE GROUND. SEVERAL LARGE TREES UP TO 36 INCHES IN DIAMETER BLOWN DOWN.
Jun 29, 7:45 PM EDTTSTM WND DMG3 Ne Sidney, KYTREES DOWN WITH ONE TREE HOLDING THREE OTHERS BACK ABOUT TO FALL ON ROAD AND HOMES.
Jun 29, 7:58 PM EDTTSTM WND DMG1 S Mcandrews, KYTREES DOWN ON POND CREEK ROAD.
Jun 29, 7:58 PM EDTTSTM WND DMG2 N Raccoon, KYTREES AND POWER LINES DOWN AND ON FIRE ON MAYNARD DRIVE.
Jun 29, 8:00 PM EDTTSTM WND DMGChloe, KYPOWER LINE DOWN AND ON FIRE ON CHLOE ROAD.
Jun 29, 8:03 PM EDTTSTM WND DMG1 W Paintsville, KYWIND MEASURED AT 68 MPH USING A HOME WEATHER STATION. SEVERAL TREES DOWNED.
Jun 29, 8:03 PM EDTHAIL 11 W Paintsville, KY
Jun 29, 8:07 PM EDTTSTM WND DMGShelbiana, KYTREE DOWN. SPOTTER ESTIMATED WINDS SUSTAINED AT 50 MPH WITH GUSTS TO 70 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3674 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WUUS53 KJKL 292324
SVRJKL
KYC025-071-115-119-153-159-175-193-195-237-300000-
/O.NEW.KJKL.SV.W.0100.120629T2324Z-120630T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  NORTHERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  MARTIN COUNTY IN NORTHEAST KENTUCKY...
  EXTREME SOUTH CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  NORTH CENTRAL PERRY COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN PIKE COUNTY IN SOUTHEAST KENTUCKY...
  EAST CENTRAL WOLFE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 800 PM EDT

* AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS FRONT WAS
  LOCATED ALONG A LINE EXTENDING FROM CALF CREEK TO BARNETTS CREEK 
  TO HELECHAWA...AND MOVING SOUTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INEZ...SALYERSVILLE...PRESTONSBURG...PIKEVILLE...ADELE...BOBBS...
  THELMA...BOONS CAMP...WELLS CHAPEL...LEE CITY...WILLIAMSPORT...
  HODE...GIFFORD...KERNIE...NETTY...BALLOT...WOODLAND ESTATES...
  PERSTON ESTATES...STRINGTOWN AND EPSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!

WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3741 8255 3733 8322 3772 8333 3777 8335
      3783 8288 3790 8268 3789 8261 3793 8259
      3796 8252 3788 8241 3783 8240 3778 8232
      3768 8229 3767 8224 3763 8221 3765 8218
      3759 8212 3756 8213 3756 8208 3753 8203
TIME...MOT...LOC 2323Z 328DEG 43KT 3790 8244 3781 8285
          3776 8333
WIND...HAIL 60MPH <.50IN

$$

ABE
2 follow-up statements
711 
WWUS53 KJKL 292346
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
746 PM EDT FRI JUN 29 2012

KYC025-071-115-119-153-159-175-193-195-237-300000-
/O.CON.KJKL.SV.W.0100.000000T0000Z-120630T0000Z/
JOHNSON KY-KNOTT KY-MAGOFFIN KY-MARTIN KY-MORGAN KY-PERRY KY-PIKE KY-
WOLFE KY-BREATHITT KY-FLOYD KY-
746 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FLOYD...
EASTERN BREATHITT...EAST CENTRAL WOLFE...NORTHERN PIKE...NORTH
CENTRAL PERRY...EXTREME SOUTH CENTRAL MORGAN...MARTIN...MAGOFFIN...
NORTHERN KNOTT AND SOUTHERN JOHNSON COUNTIES UNTIL 800 PM EDT...

AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF DAMAGING WINDS CAPABLE OF PRODUCING GUSTS IN EXCESS OF 60 
MPH.  THE WINDS WERE LOCATED ALONG A LINE EXTENDING FROM CHATTAROY 
TO BAMMER TO LUNAH...MOVING SOUTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  PIKEVILLE...GUNLOCK...ALPHORETTA...AFLEX...HARDSHELL...FOREST
  HILLS...HUEYSVILLE...DANA...SIDNEY...HIPPO...JUSTELL...BETSY
  LAYNE...MID...DECOY...LANGLEY...VAIL...BELFRY...NOBLE...PRINTER AND
  CANADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS 
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3741 8255 3733 8322 3772 8333 3777 8335
      3783 8288 3790 8268 3789 8261 3793 8259
      3796 8252 3788 8241 3783 8240 3778 8232
      3768 8229 3767 8224 3763 8221 3765 8218
      3759 8212 3756 8213 3756 8208 3753 8203
TIME...MOT...LOC 2345Z 328DEG 43KT 3767 8227 3759 8268
          3754 8315
WIND...HAIL 60MPH <.50IN

$$

SBH
105 
WWUS53 KJKL 300000
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
800 PM EDT FRI JUN 29 2012

KYC025-071-115-119-153-159-175-193-195-237-300010-
/O.EXP.KJKL.SV.W.0100.000000T0000Z-120630T0000Z/
JOHNSON KY-KNOTT KY-MAGOFFIN KY-MARTIN KY-MORGAN KY-PERRY KY-PIKE KY-
WOLFE KY-BREATHITT KY-FLOYD KY-
800 PM EDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR FLOYD...EASTERN BREATHITT...
EAST CENTRAL WOLFE...NORTHERN PIKE...NORTH CENTRAL PERRY...EXTREME
SOUTH CENTRAL MORGAN...MARTIN...MAGOFFIN...NORTHERN KNOTT AND
SOUTHERN JOHNSON COUNTIES HAS EXPIRED...

THE LINE OF DAMAGING WINDS WHICH PROMPTED THE WARNING HAVE MOVED OUT 
OF THE WARNED AREA.

LAT...LON 3741 8255 3733 8322 3772 8333 3777 8335
      3783 8288 3790 8268 3789 8261 3793 8259
      3796 8252 3788 8241 3783 8240 3778 8232
      3768 8229 3767 8224 3763 8221 3765 8218
      3759 8212 3756 8213 3756 8208 3753 8203
TIME...MOT...LOC 0000Z 328DEG 43KT 3752 8215 3744 8256
          3739 8303

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:10 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 29, 6:10 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
610 PM EDT FRI JUN 29 2012

.MESOSCALE CONVECTIVE UPDATE...
ISSUED AT 610 PM EDT FRI JUN 29 2012

UPDATED THE GRIDS AND ZONES TO REFLECT THE SEVERE AND STRONG STORMS
THAT LOOK TO GRAZE OUR NORTHEAST COUNTIES OVER THE NEXT FEW HOURS.
THESE WILL MOVE INTO A EXTREMELY UNSTABLE AIR MASS IN PLACE THROUGH
OUR NORTHEAST CWA WITH A LARGE GUST FRONT BRINGING A STRONG POTENTIAL
FOR DAMAGING WINDS GIVEN THEIR HISTORY TO THE NORTH. HAVE ADDED THESE
ATTRIBUTES TO THE PERTINENT GRIDS AND ZONES. ALSO BUILT UP THE WIND
GUSTS IN THE NORTHEAST AND KICKED DOWN TEMPS WITH THE LIKELY
RAIN/GUST FRONT. UPDATES HAVE BEEN SENT.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 315 PM EDT FRI JUN 29 2012

THE HEAT WAVE WILL CONTINUE THROUGH THE WEEKEND WITH HIGH PRESSURE
STAYING IN PLACE. THE MAIN FORECAST ISSUES ARE TO TRY AND FORECAST
THE SHORT WAVES MOVING AROUND THE PERIPHERY OF THE UPPER HIGH AND
TRY AND DETERMINE IF THEY WILL BE STRONG ENOUGH TO INITIATE
CONVECTION. THE HRRR WAS SHOWING A MCS TYPE OF SYSTEM BARELY
EFFECTING THE AREA NORTH OF THE MOUNTAIN PARKWAY. CONSIDERING THE
SEVERE THUNDERSTORM WATCH IS JUST NORTH OF THE FORECAST
AREA...THOUGHT IT WOULD BE WISE TO INCLUDE SOME THUNDER IN THE
FORECAST. IT IS THE SAME SITUATION FOR TOMORROW...WITH ANOTHER WAVE
MOVING ACROSS THE AREA. THE HEAT IS PRETTY MUCH A SLAM DUNK. WE BROKE THE
THE ALL TIME RECORD FOR JACKSON AT 102 TODAY AND IT MIGHT EVEN GO UP
IN THE NEXT HOUR. WILL HAVE TO WAIT AND SEE. LONDON ALSO HIT 102
TIED THE ALL TIME RECORD FOR THE YEAR.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 315 PM EDT FRI JUN 29 2012

THE EXTENDED FORECAST PERIOD CONTINUES TO FEATURE AND BROAD AND
STRENGTHENING RIDGE OVER MUCH OF THE CONUS STRETCHING FROM THE FRONT
RANGE OF THE ROCKIES AND EAST OVER THE NORTHERN TIER OF THE TN
VALLEY AS WELL AS THE SOUTHEAST. THE MILLION DOLLAR QUESTION...OR
THE FORECAST CHALLENGE OF THE EXTENDED IS...WITH A PROMINENT TROUGH
OVER THE NEW ENGLAND AREA AND A SERIES OF RIDGE RUNNERS DIVING
SOUTHEAST THROUGH THE WESTERN FRINGE OF THE GREAT LAKES AND INTO THE
OHIO VALLEY...WILL AN MCS BE ABLE TO OVERCOME OUR DROUGHT AND MAKE
IT A BIT FURTHER SOUTH INTO THE EASTERN KENTUCKY AREA. AT THIS
POINT...THE MODELS HANDLE THE OVERALL LONG WAVE PATTERN QUITE WELL
BUT JUDGING PREVIOUS RUNS COMPARED HOW THE PATTERN HAS PANNED OUT IN
THE SYNOPTIC AND MESOSCALE...AREAS THAT WOULD HAVE RECEIVED RAIN
ACCORDING TO THE PAST RUNS HAVE NOT COME TO PASS. THIS PROVIDES A
LOWER CONFIDENCE THAT RAINFALL WILL OCCUR IN THE EXTENDED AND GIVEN
THE FACT THAT A STRONG TO DECENT CAP WILL BE IN PLACE OVER MUCH OF
THE AREA. DESPITE BOTH THE EURO AND GFS SHOWING CONVECTION UNDER THE
CAP...WILL LEAN TOWARDS A DRIER FORECAST. WILL RUN THE ALL MODEL
BLEND AND COORDINATE WITH NEIGHBORING OFFICES TO GO ON THE DRY SIDE
OF THE RESULT.

AFTER THE PRODUCING THE MODEL ALL BLEND AND COORDINATION WITH
NEIGHBORING FORECAST OFFICES...DECIDED TO GO WITH A DRY EXTENDED
FORECAST. THE LACK OF CONFIDENCE IN MODELS PRODUCING QPF IN THE
EXTENDED UNDER THE CAP AND THE WORSENING DROUGHT CONDITIONS AIDED IN
THIS DECISION. BETTER INTERROGATION WILL BE NEEDED IN LATER RUNS IF
EASTERN KENTUCKY IS TO GET MEASURABLE RAIN BUT SOME BETTER SUPPORT
ARRIVES THROUGH THE OHIO VALLEY ON THU INTO THU NIGHT THAT MAY PUT
DOWN SOME MUCH NEEDED RAIN BUT AT THIS POINT...FELT A DRY FORECAST
WOULD BE A BETTER REPRESENTATION.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 1031 AM EDT FRI JUN 29 2012

VFR WILL PREVAIL THROUGH THE PERIOD AS HIGH PRESSURE REMAINS IN
CONTROL LOCALLY...WITH LIGHT WLY WINDS AROUND 5 KTS OR LESS. SOME
ISOLATED THUNDERSTORMS MAY FORM NORTH OF THE MOUNTAIN PARKWAY THIS
AFTERNOON.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL MIDNIGHT EDT SATURDAY NIGHT FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...GREIF
SHORT TERM...JJ
LONG TERM....SHALLENBERGER
AVIATION...JJ
Hazardous weather outlook, Jun 29, 6:20 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
620 PM EDT FRI JUN 29 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-010130-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
620 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS EVENING AND OVERNIGHT.

A BAND OF STRONG TO SEVERE THUNDERSTORMS WILL LIKELY GRAZE THE
NORTHEAST PORTIONS OF EAST KENTUCKY EARLY THIS EVENING. DAMAGING
WINDS WILL BE POSSIBLE FROM THE STRONGEST STORMS AND OUT AHEAD OF
THEM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TEMPERATURES ARE EXPECTED TO CLIMB TO NEAR 100 THROUGH THE WEEKEND
AND INTO THE BEGINNING OF NEXT WEEK AS A LARGE RIDGE OF HIGH PRESSURE
BUILDS OVER THE COMMONWEALTH. WITH ONGOING DROUGHT CONDITIONS PRESENT
ACROSS MOST OF EASTERN KENTUCKY AND LITTLE TO NO RAIN FORECAST
THROUGH THE NEXT SEVERAL DAYS...THE ELEVATED THREAT FOR WILDFIRES IS
EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO THE BEGINNING OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF SEVERE WEATHER THIS
EVENING.

JJ/GREIF

In the hours before

Local storm report, Jun 29, 6:58 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
658 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     TSTM WND DMG     POLKSVILLE              38.14N 83.66W
06/29/2012                   BATH               KY   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

&&

JCARICO
Local storm report, Jun 29, 7:02 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
702 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     4 NW MOUNT STERLING     38.10N 84.00W
06/29/2012                   MONTGOMERY         KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON US 460.

&&

JCARICO
Local storm report, Jun 29, 7:12 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
712 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     2 S PRESTON             38.06N 83.75W
06/29/2012  M68 MPH          BATH               KY   TRAINED SPOTTER

            WIND GUST MEASURED ON HOME WEATHER STATION. NUMEROUS
            TREES DOWN AT THE RESIDENCE.

&&

ABE
Local storm report, Jun 29, 7:13 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
713 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     SANDY HOOK              38.09N 83.12W
06/29/2012                   ELLIOTT            KY   911 CALL CENTER

            TREES DOWN AND POWER OUTAGES COUNTYWIDE.

&&

JCARICO
Local storm report, Jun 29, 7:17 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
717 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     FLEMINGSBURG            38.42N 83.74W
06/29/2012                   FLEMING            KY   911 CALL CENTER

            TREES AND POWER LINES DOWN COUNTYWIDE.

&&

JCARICO
Local storm report, Jun 29, 7:19 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
719 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     STANTON                 37.85N 83.86W
06/29/2012                   POWELL             KY   911 CALL CENTER

            TREES DOWN COUNTYWIDE.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:10 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan35 min
Jun 29, 6:40 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more35 min
Jun 29, 7:02 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Montgomery, Morgan, Powell and 1 more28 min
Jun 29, 7:04 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Martin, Menifee, Morgan and 1 more26 min
Jun 29, 7:21 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Lee, Owsley and 3 more39 min
Jun 29, 7:29 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Martin, Morgan31 min
Jun 29, 7:56 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Letcher, Perry, Pike49 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.